, Volume 27, Issue 4, pp 281–284 | Cite as

A note on uniqueness of the normal form for quasi-integrable systems

  • Jan Herczyński


We provide a simple argument that at non-resonant actions the normal form for a quasi-integrable Hamiltonian system, as defined by von Zeipel-Poicaré and Lie perturbation algorithms, is unique.

Key words

Hamiltonian systems Normal form 


Si fornisce una semplice dimostrazione dell'unicità della forma normale di un sistema hamiltoniano quasi-integrabile, come definito dagli algoritmi perturbativi di VonZeipel-Poincarè e Lie.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ahmed, A. H. and Tapley, B. D., ‘Equivalence of the generalized Lie-Hori method and the method of averaging’, Cel. Mech., 33 (1984) 1–20.Google Scholar
  2. 2.
    Arnold, V. I., Mathematical Methods of Classical Mechanics, Springer-Verlag, New York, 1979.Google Scholar
  3. 3.
    Cary, J. R., ‘Lie transform perturbation theory for Hamiltonian systems’, Phys. Rep., 79 (1981) 129–159.Google Scholar
  4. 4.
    Deprit, A., ‘Canonical transformations depending on a small parameter’, Cel. Mech., 1 (1969) 12–30.Google Scholar
  5. 5.
    Giorgilli, A. and Galgani, L., ‘Formal integrals for an autonomous Hamiltonian system near an equilibrium point’, Cel. Mech., 17 (1978) 267–280.Google Scholar
  6. 6.
    Giorgilli, A. and Galgani, L., ‘Rigorous estimates for the series expansions of Hamiltonian perturbation theory’, Cel. Mech., 37 (1985) 95–112.Google Scholar
  7. 7.
    Henrard, J., ‘On a perturbation theory using Lie transforms’, Cel. Mech., 3 (1970) 107–120.Google Scholar
  8. 8.
    Hori, G., ‘Theory of general perturbations with unspecified canonical variables’, Astr. Soc. Japan, 18 (1966) 287–296.Google Scholar
  9. 9.
    Lichtenberg, A. J. and Lieberman, M. A., Regular and Stochastic Motion, Springer-Verlag, New York, 1983.Google Scholar
  10. 10.
    Liu, J. C., ‘The uniqueness of normal forms via Lie transforms and its applications to Hamiltonian systems’, Cel. Mech., 36 (1985) 89–104.Google Scholar
  11. 11.
    Mersman, W., ‘A new algorithm for the Lie transformation’, Cel. Mech., 3 (1971) 384–389.Google Scholar
  12. 12.
    Murdock, J., ‘A unified treatment of some expansion procedures in perturbation theory: Lie series, Faà di Bruno Operators and Arbogast's Rule’, Cel. Mech., 30 (1983) 283–295.Google Scholar
  13. 13.
    Rapaport, M., ‘A relation between Giorgilli-Galgani's and Deprit's algorithms’, Cel. Mech., 28 (1982) 291–293.Google Scholar
  14. 14.
    Shniad, H., ‘The equivalence of von Zeipel mappings and Lie transforms’, Cel. Mech., 2 (1969) 114–120.Google Scholar
  15. 15.
    Stern, D., ‘Kruskal's perturbation method’, J. Math. Phys., 11 (1970) 2771–2775.Google Scholar

Copyright information

© Kluwer Academic Publishers 1992

Authors and Affiliations

  • Jan Herczyński
    • 1
  1. 1.Dipartimento di MatematicaUniversità di BolognaBolognaItaly

Personalised recommendations